Parameter Estimation in a Gompertzian Stochastic Model for Tumor Growth
Article first published online: 24 MAY 2004
Volume 56, Issue 4, pages 1076–1081, December 2000
How to Cite
Ferrante, L., Bompadre, S., Possati, L. and Leone, L. (2000), Parameter Estimation in a Gompertzian Stochastic Model for Tumor Growth. Biometrics, 56: 1076–1081. doi: 10.1111/j.0006-341X.2000.01076.x
- Issue published online: 24 MAY 2004
- Article first published online: 24 MAY 2004
- Received May 1999. Revised March 2000. Accepted May 2000.
- Angiogenesis and tumor growth;
- Antiangiogenic drugs;
- Gompertzian stochastic model;
- Maximum likelihood estimation;
- Stochastic differential equations
Summary. The problem of estimating parameters in the drift coefficient when a diffusion process is observed continuously requires some specific assumptions. In this paper, we consider a stochastic version of the Gompertzian model that describes in vivo tumor growth and its sensitivity to treatment with antiangiogenic drugs. An explicit likelihood function is obtained, and we discuss some properties of the maximum likelihood estimator for the intrinsic growth rate of the stochastic Gompertzian model. Furthermore, we show some simulation results on the behavior of the corresponding discrete estimator. Finally, an application is given to illustrate the estimate of the model parameters using real data.